MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC

ALIGN TECHNOLOGY, INC. INVISALIGN RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Model Number INVISALIGN RETAINERS
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient directly reported the following: the patient reported symptoms of issues with the upper four front teeth (tooth mobility and teeth started falling out).The patient reported that the patient is in process for implants for the upper four front teeth and implants are planned for next month.It is unknown if the patient was prescribed any medication to alleviate the reported symptoms.It is unknown if the patient is continuing the use of the retainers.
 
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "general risks to patients - health of the bone and gums which support the teeth may be impaired or aggravated" and "a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost".The potential root cause of this event is unknown.No conclusive evidence has been provided that supports or opposes the fact that the invisalign retainers caused or contributed to the reported symptoms of tooth loss (anticipated) and the need for implants (scheduled next month).This event is being filed as an mdr as the patient reported anticipated tooth loss (serious injury) and an invisalign product was being used.

Brand Name
INVISALIGN RETAINERS
Common Device Name
MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key18536050
Report Number2953749-2024-00004
Device Sequence Number6731670
Product Code DYT
UDI-Device Identifier00816063020011
UDI-Public(01)00816063020011(10)0048430013(13)190320(91)07571698XXR
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN RETAINERS
Device Catalogue Number1011
Device Lot Number48430013
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/25/2023
Initial Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age52 YR
Patient SexFemale